MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-29M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 29mm epic plus mitral valve was successfully implanted in a patient.The patient was administered 50,000 ie of heparin for procedure.The patient had a minimum activated clotting time(act) level of 655 seconds and a maximum act level greater than 1000 seconds.There was no difficulty implanting the valve, such as multiple manipulations.Post procedure, it's noted the patient was administered an unknown reversal agent.On (b)(6) 2025, it was noted that the patient had a pericardial effusion noted 18mm lateral to the right ventricle and atrium and 18-23mm lateral to the left ventricle.The decision was made to perform a pericardiocentesis.There was no pericardial effusion noted prior to procedure.The patient was not taking an anticoagulant or antiplatelet medication prior to procedure.However, it's noted that the patient was taking 3,000 ie of certoparin, twice a day before the pericardial effusion was discovered.On (b)(6) 2025, it was noted that the pericardial effusion was circular, 9mm lateral to the right ventricle and atrium and 10mm inferolateral and 14mm anterolateral.There was no initial or prolonged hospitalization due to this event.There is no allegation of malfunction against the abbott device or procedure.The cause of the patient's pericardial effusion is attributed to the implant procedure.The patient had recovered at the time of report.
 
Additional Manufacturer Narrative
An event pericardial effusion was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported pericardial effusion could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances as pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21876838
Report Number2135147-2025-02107
Device Sequence Number7899789
Product Code LWR
UDI-Device Identifier05415067033086
UDI-Public(01)05415067033086(17)280331
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-29M
Device Catalogue NumberE200-29M
Device Lot NumberBR00044197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight88 KG